Texas, 2007Hail and Damaging Wind in Texas, April 13, 2007
April 13, 2007 · NWS LUB · 7 events in 7 counties and zones
A potent upper level storm system passed over west Texas on the 13th and resulted in strong westerly gradient winds and a few severe thunderstorms. A line of strong to severe storms swept eastward over the region in advance of a dryline early in the day.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level storm system passed over west Texas on the 13th and resulted in strong westerly gradient winds and a few severe thunderstorms. A line of strong to severe storms swept eastward over the region in advance of a dryline early in the day. A few storms became severe and produced large hail in Lubbock and Stonewall Counties. The squall line was followed by increasing westerly gradient winds and areas of blowing dust. By early evening, high-based showers and thunderstorms under the upper level cold pool generated at least one isolated severe wind gust in southeastern Hockley County. No damage was reported throughout the event.
Severe westerly gradient winds that were recorded by the Texas Tech University West Texas Mesonet were as follows: 61 mph at Denver City (Yoakum County), 58 mph at Guthrie (King County), 58 mph at Post (Garza County), and 58 mph at Tahoka (Lynn County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 13, 6:30 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 13, 6:30 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
730 AM CDT FRI APR 13 2007
.UPDATE...
UPDATED ZONE PACKAGE OUT REMOVING THE SVR TSTM WATCH BOX. STILL
SIGNIFICANT ENERGY MOVING TOWARDS WEST TEXAS FROM SOUTHERN ARIZONA
SO STILL CANT RULE OUT ANOTHER BOX LATER THIS MORNING FOR SOME
ADDITIONAL ELEVATED HAIL PRODUCING THUNDERSTORMS.
HAVE ALSO MADE SOME MODIFICATIONS TO HIGH TEMPERATURES FOR TODAY.
LOW CLOUDS LIKELY TO REMAIN IN PLACE AND EASTERLY UPSLOPE FLOW ACROSS
THE NORTHERN CWA SO HAVE DECREASED HIGHS FOR THIS AREA. STILL SOME
CONCERN ON HOW STRONG THE NORTHERLY WINDS WILL BE WHEN THE COLD
FRONT SWEEPS SOUTHWARD LATER THIS AFTERNOON INTO THIS EVENING IN
THE WAKE OF THE UPPER LEVEL LOW. LATER SHIFTS WILL NEED TO WATCH
THIS FAIRLY CLOSE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 45 30 58 32 68 / 60 20 10 0 10
TULIA 46 30 58 30 68 / 50 20 10 0 0
PLAINVIEW 51 31 58 36 68 / 40 20 10 0 0
LEVELLAND 62 33 59 39 70 / 20 10 0 0 0
LUBBOCK 61 32 59 38 69 / 30 10 0 0 0
BROWNFIELD 64 33 60 38 71 / 10 10 0 0 0
CHILDRESS 51 37 58 38 71 / 60 30 10 0 0
SPUR 69 35 60 37 72 / 30 10 10 0 0
ASPERMONT 75 38 59 36 73 / 40 20 10 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ033>044.
&&
23/18
Hazardous weather outlook, Apr 13, 4:27 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
527 AM CDT FRI APR 13 2007
TXZ021>044-141030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
527 AM CDT FRI APR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THIS MORNING. THE PRIMARY RISK WITH THE THUNDERSTORMS
WILL BE LARGE HAIL. AS A POTENT STORM SYSTEM APPROACHES FROM THE
WEST...A SURFACE LOW WILL SLIDE EAST ACROSS THE SOUTH
PLAINS...BRINGING WITH IT THE RISK OF SEVERE THUNDERSTORMS. THE
THREAT FOR SEVERE THUNDERSTORMS MAY LINGER ACROSS ROLLING PLAINS
UNTIL MIDDAY OR SLIGHT THEREAFTER BEFORE MOVING EAST OF THE AREA
ENTIRELY.
NON PRECIPITATION
WESTERLY WINDS OF 25 TO 25 MPH WITH WIND GUSTS AS HIGH AS 55 MPH
WILL BE POSSIBLE ACROSS THE SOUTHERN SOUTH AND ROLLING PLAINS.
A WIND ADVISORY IS IN EFFECT FROM NOON TO 6 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TEMPERATURES ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN
SOUTH PLAINS WILL DROP ENOUGH TO PRODUCE A LIGHT FREEZE SUNDAY MORNING.
ANOTHER STORM SYSTEM WILL MOVE ACROSS WEST TEXAS ON MONDAY. THIS
SYSTEM WILL PRODUCE WESTERLY WINDS THAT MAY REACH ADVISORY OR
WARNING CRITERIA. RED FLAG CONDITIONS MAY ALSO BE MET IF GULF OF
MEXICO MOISTURE DOES NOT RETURN.
NO HAZARDOUS WEATHER IS ANTICIPATED FOR TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITY MAY BE REQUIRED THIS MORNING AND POSSIBLY INTO
THE EARLY AFTERNOON.
In the hours before
Special weather statement, Apr 13, 4:00 AM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT FRI APR 13 2007
TXZ032-131030-
COTTLE TX-
500 AM CDT FRI APR 13 2007
...STRONG THUNDERSTORM ACROSS COTTLE COUNTY...
AT 455 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF PADUCAH...MOVING NORTHEAST
AT 35 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Local storm report, Apr 13, 4:38 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
538 AM CDT FRI APR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL TULIA 34.54N 101.77W
04/12/2007 E1.00 INCH SWISHER TX STORM CHASER
REPORT RELAYED BY WFO AMARILLO
0642 PM HAIL 10 NE TULIA 34.64N 101.65W
04/12/2007 E1.00 INCH SWISHER TX LAW ENFORCEMENT
0728 PM HAIL 12 SE TULIA 34.41N 101.62W
04/12/2007 E0.75 INCH SWISHER TX BROADCAST MEDIA
KCBD REPORTED 3/4 INCH HAIL AT THE INTERSECTION OF
HIGHWAY 86 AND FM 2301.
0950 PM TSTM WND GST 2 WSW TURKEY 34.38N 100.93W
04/12/2007 M61 MPH HALL TX MESONET
TEXAS TECH UNIVERSITY WEST TEXAS MESONET
0959 PM HAIL FLOYDADA 33.98N 101.34W
04/12/2007 E0.75 INCH FLOYD TX FIRE DEPT/RESCUE
EVENT DURATION FROM 959P TO 1003P
0104 AM HAIL 2 NE PLAINVIEW 34.21N 101.70W
04/13/2007 E0.88 INCH HALE TX LAW ENFORCEMENT
NICKEL SIZE HAIL FROM EASTERN SIDE OF PLAINVIEW TO SETH
WARD
&&
MMEvent by event
4 high wind, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail, Lubbock
- When
- April 13, 9:25 AM CST to 9:31 AM CST
- Where
- Lubbock County, 6 mi SW of Lubbock to Lubbock
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.519, -101.924
Multiple reports of hail were received across the city around 09:30 CST. Most reports indicated that the hail remained small, generally around one half inch in diameter. A Texas Tech University West Texas Mesonet meteorologist reported penny size hail near the intersection of Spur 327 and Loop 289 in southwest Lubbock.
High Wind, Yoakum
- When
- April 13, 11:10 AM CST to 3:00 PM CST
- Where
- Yoakum forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
Severe peak wind gusts measured by the Texas Tech University West Texas Mesonet include: 61 mph at Denver City (Yoakum County), 58 mph at Guthrie (King County), 58 mph at Post (Garza County), and 58 mph at Tahoka (Lynn County).
High Wind, Lynn
- When
- April 13, 11:10 AM CST to 3:00 PM CST
- Where
- Lynn forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
Severe peak wind gusts measured by the Texas Tech University West Texas Mesonet include: 61 mph at Denver City (Yoakum County), 58 mph at Guthrie (King County), 58 mph at Post (Garza County), and 58 mph at Tahoka (Lynn County).
High Wind, King
- When
- April 13, 11:10 AM CST to 3:00 PM CST
- Where
- King forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.617, -100.256 (the zone’s center; the record gives no point)
Severe peak wind gusts measured by the Texas Tech University West Texas Mesonet include: 61 mph at Denver City (Yoakum County), 58 mph at Guthrie (King County), 58 mph at Post (Garza County), and 58 mph at Tahoka (Lynn County).
High Wind, Garza
- When
- April 13, 11:10 AM CST to 3:00 PM CST
- Where
- Garza forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
Severe peak wind gusts measured by the Texas Tech University West Texas Mesonet include: 61 mph at Denver City (Yoakum County), 58 mph at Guthrie (King County), 58 mph at Post (Garza County), and 58 mph at Tahoka (Lynn County).
Hail, Stonewall
- When
- April 13, 12:23 PM CST to 12:25 PM CST
- Where
- Stonewall County, Old Glory
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 33.130, -100.050
Postal workers at Old Glory reported pea to penny size hail that was accompanied by 50 mph wind gusts.
Thunderstorm Wind, Hockley
- When
- April 13, 5:36 PM CST
- Where
- Hockley County, 6 mi NNW of Ropesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.500, -102.190
A Texas Tech University West Texas Mesonet meteorologist estimated 60 mph thunderstorm wind gusts in rural areas of southeastern Hockley County. No damage was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kansas, April 13 to 14, 20073 deaths · $20,000 · 11 events
- Tornadoes and Hail in Texas, April 13, 20071 death · $20 million · EF1 · 40 events
- Tornado and Hail in Texas, April 13, 2007$3.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 13 to 14, 2007$234,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, April 13 to 14, 2007$150,000 · 3 in hail · 10 events
- Hail and Damaging Winds in Texas, April 13, 2007$20,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 13, 2007$300 · 1.75 in hail · 14 events
- Flash Flooding and Flooding in Missouri, April 13 to 14, 20070.88 in hail · 14 events
- Hail in Arkansas, April 13, 20071.75 in hail · 13 events
- Hail and Damaging Winds in Louisiana, April 13 to 14, 2007$15,000 · 1 in hail · 4 events
- Heavy Snow in Texas, April 13 to 14, 20079 events
- Winter Weather in Kansas, April 13 to 14, 2007$3,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30469, 27816, 27817, 27818, 27819, 27820, 27821.